Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 226, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 24, 2011, 6:59 PM CDT for Vermilion County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 6:59 PM CDT (23:59 UTC)
- Expired
- Aug 24, 2011, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 6:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:41 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 24, 6:41 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 641 PM CDT WED AUG 24 2011 .DISCUSSION... ISSUED 206 PM CDT WED AUG 24 2011 18Z SFC MAP INDICATED COOL FRONT FROM SOUTH OF MILWAUKEE SW TO FAR SE IA. AHEAD OF THE FRONT LOW/MID 70S DEWPOINTS HAVE POOLED IN AREAS THAT SAW MORE SIGNIFICANT RAINS YESTERDAY IN CENTRAL AND NRN IL. SW WINDS GUSTING AROUND 20 MPH WITH PRE-FRONTAL COMPRESSIONAL HEATING HAS BOOSTED TEMPS INTO LOW/MID 90S WITH WIDESPREAD 100-105F HEAT INDICIES. ALOFT...WATER VAPOR IMAGERY SHOWED A DIFLUENT WNW FLOW LOCALLY...BETWEEN A DEEP UPPER LOW NORTH OF LAKE SUPERIOR...AND MID LEVEL RIDGE CENTERED IN CO. SHORT TERM...TONIGHT THROUGH FRIDAY LATEST RUN 4KM WRF AN HRRR MODELS SHOW CONVECTION FIRING 3-5 PM AS CINH WEAKENS JUST AHEAD OF THE COLD FRONT WHICH IS DROPPING INTO CENTRAL IL. LATEST VIS SATELLIE IMAGERY SHOWS FIRST SIGNS OF A LINE OF CU DEVELOPING NEAR PIA WHICH MAY BE FIRST SIGN OF CAP BREAKING. VERY STEEP MID LEVEL LAPSE RATES EVIDENT ON AREA 12Z SOUNDINGS AND FORECAST SOUNDINGS INTO THIS EVENING WILL COMBINE WITH PLENTY OF LLVL HEAT AND HUMIDITY FOR CAPES OF 4-5K J/KG. SUFFICIENT 0-6 KM SHEAR AROUND 40 KTS WILL PROMOTE SOME ORGANIZATION FOR A BROKEN LINE OF STRONG TO SEVERE STORMS TO DROP SE THROUGH THE MID EVENING HOURS. GUSTY WINDS APPEAR TO BE THE MAIN THREAT THOUGH SOME HAIL POSSIBLE ALSO DUE TO STEEP LAPSE RATES. A COUPLE NEGATIVES WHICH COULD LIMIT DEVELOPMENT OR COVERAGE...LACK OF SIGNIFICANT SHORTWAVE ENERGY...AND DRY SOILS ACROSS THE SOUTH HALF WHICH WILL LIMIT UPWARD MOISTURE FLUX. FRONT SHOULD CLEAR THE SE COUNTIES BY 06Z ENDING THE STORM THREAT. NORTHERLY FLOW ON THE EASTERN FLANK OF CANADIAN HIGH BUILDING DOWN THE MO VALLEY WILL BRING COMFORTABLE CONDITIONS INTO THE AREA THROUGH THE END OF THE WEEK. AIRMASS UNDER THIS HIGH WILL PROMOTE MOSTLY CLEAR SKIES...ALONG WITH SEASONABLE TEMPERATURES AND LOW HUMIDITY. LONG TERM...SATURDAY THROUGH WEDNESDAY LITTLE IN THE WAY OF SIGNIFICANT WEATHER IS EXPECTED THROUGH THE EXTENDED FORECAST. ZONAL TO WNW FLOW ALOFT WILL KEEP DEEPER MOISTURE TO OUR SOUTH AND MAIN JET ENERGY BOTTLED UP IN SRN CANADA. THIS SHOULD LEAD TO INTENSIFYING DROUGHT CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK. HAVE TRENDED TOWARDS LARGER DIURNAL SWINGS WITH EXPECTED DRY SOILS. A WEAK FRONT WILL PASS EARLY SATURDAY...ACCOMPANIED BY LITTLE MORE THAN A WIND SHIFT. ANOTHER FRONT IS ANTICIPATED ON MONDAY WHICH MAY HAVE SLIGHTLY BETTER MOISTURE AND FORCING...AND HAVE MAINTAINED LOW CHC POPS. MEDIUM RANGE MODELS SHOW GOOD AGREEMENT IN HEIGHTS BUILDING TOWARDS THE MIDDLE OF THE WEEK FOR THE START OF ANOTHER WARMING TREND. 25 && .AVIATION... ISSUED 640 PM CDT WED AUG 24 2011 HAVE TEMPO GROUP FROM 00Z-03Z FOR THUNDERSTORMS ALONG I-72 TAF SITES OF SPI...DEC AND CMI WITH MVFR CEILINGS AND VISIBILITIES AND POSSIBLE IFR WITH HEAVIER RAINS AND GUSTY WINDS FROM STRONGER STORMS. COLD FRONT HAS PASSED SOUTHEAST OF PIA AND KEPT THEM DRY WITH CONVECTION DEVELOPING SE OF THE IL RIVER AND MOVING E/SE. HAVE VCTS AT BMI WITH MAIN AREA OF CONVECTION SE OF BMI THOUGH WILL NEED TO WATCH A NARROW LINE OF SHOWERS MOVING TOWARD NW MCLEAN COUNTY WITH COLD FRONT. SKIES TO CLEAR A FEW HOURS AFTER COLD FRONTAL PASSAGE AS WEST WINDS TURN N/NW AND DIMINISHING UNDER 10 KTS BY OVERNIGHT. DESPITE DIMINISHING WINDS AND CLOUDS OVERNIGHT...THINK SHALLOW GROUND FOG WILL BE TOO LIMITED TO MENTIONED IN TAFS WITH MUCH DRIER AIR (DEWPOINTS IN THE MID TO UPPER 50S) FILTERING INTO CENTRAL IL BY SUNRISE THU. NORTH WINDS NEAR 10 KTS THU WITH FEW FAIR WX CUMULUS CLOUDS 4-5K FT APPEARING BY MIDDAY ESPECIALLY OVER EASTERN IL AND DISSIPATING BY SUNSET AS N/NE WINDS BECOME LIGHT. WEAK HIGH PRESSURE OF 1016 MB OVER THE DAKOTAS AND NEBRASKA TO SETTLE INTO THE WESTERN GREAT LAKES AND IL BY THU EVENING...AND LINGER OVER IL FRIDAY. THIS TO BRING FAIR WX FROM OVERNIGHT THROUGH FRIDAY ACROSS CENTRAL IL. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 24, 2:54 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT WED AUG 24 2011 ILZ027>031-037-251100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 254 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING UNTIL 7 PM...AS A COLD FRONT MOVES SOUTHEAST THROUGH THE ILLINOIS RIVER VALLEY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. AFTERNOON HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047-049-050-251100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 254 PM CDT WED AUG 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING UNTIL SUNSET...AS A COLD FRONT MOVES SOUTHEAST THROUGH THE ILLINOIS RIVER VALLEY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME...THOUGH A STORM OR TWO COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL SOUTHEAST OF THE ILLINOIS RIVER. AFTERNOON HEAT INDEX VALUES AROUND 105 ARE EXPECTED AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-053>057-061>063-066>068-071>073-251100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 254 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING ALONG A COLD FRONT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. AFTERNOON HEAT INDEX VALUES OF 98 TO 105 ARE EXPECTED AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 5 AND 10 PM. ILZ042-048-051-052-251100- CHRISTIAN-LOGAN-MENARD-SANGAMON- 254 PM CDT WED AUG 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS AFTERNOON AND INTO MID EVENING UNTIL SUNSET ALONG A COLD FRONT. THERE IS A SLIGHT CHANCE OF SEVERE STORMS FROM I-55 EAST...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. AFTERNOON HEAT INDEX VALUES AROUND 105 ARE EXPECTED AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 5 AND 8 PM. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:14 AM CDT | Heat Advisory | ILX | Cass, Christian, Fulton, Logan, Mason, Menard and 4 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.